Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Complications of uncontrolled hypothyroidism - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I am in a tough situation and need advice. 4 months ago my tsh was 4.5 and testoterone 270. My family md wanted me to try androderm 5mg and wanted me on wellbutrin 75mg 2x for stress and depression. I was gaining weight, had low libido, and napping after dineer. I talked my md into trying synthroid 50mcg and it started ok and then I was sent to the endo. and I kept gaining weight and losing hair. When I gained 14 lbs ahe increased the dose to 75mcg and now I am eating more and gaining more weight including breast enlarging, and hair thinning rapidly. My family md still thinks I dont need the synthroid but do need the welbutrin and possibly testoterone, he thinks synthroid is causing the weight gain and hair thinning, plus my mood is no better nor is the libido on synthroid. Please help me out I need direction and specific advice. AAAAAAA
Doctor :   Hi
User :   hi
Doctor :   Let me read the query
Doctor :   Your age?
User :   61 by the way on the 50mcg syn. my tsh went to 1.3 and testoterone to 318 but I don't notice any feeling difference just less napping
Doctor :   Ok
Doctor :   Let me explain
Doctor :   There is always a slow responce with hormone supplemnet
Doctor :   They do take time
User :   it is 4 months on synthroid
Doctor :   And weight gain and mood disturbances are common side effects
Doctor :   Need not worry will returen to normal on stoppage
Doctor :   All needed is care on diet and excercise
User :   so am i better off stopping and being tsh 4.5 and should i consider the testosterone
Doctor :   YES
Doctor :   Sholud take minimum of three months
Doctor :   Incase not bothered of libido then can stop
User :   thank you I will return to my family md, so thsi synthroid can make this situation worse for me as it has; and testoterone is worth a try
Doctor :   Ok
User :   can testosterone make libido worse or does it usually make it better
Doctor :   It will improve
Doctor :   But need tsh in normal levels too for better libido
Doctor :   So cant stop either
Doctor :   You will need to take both
Doctor :   I understand your difficulty
User :   so i thought you said to stop the synthroid
Doctor :   When we fight against nature thre is goin to be some difficulty
Doctor :   Never stop in throid supplemnets
Doctor :   I meant testosterone will have such effects
Doctor :   Not syntheroid
User :   is it better for my weight problem to stop the synthroid
Doctor :   Weight gain will settle when throid levels reach norma;
User :   so the testosterone is more likely to cause weight gain and libido problems
Doctor :   You misunderstood
Doctor :   testosteronw will improve libido
Doctor :   Hypothroidism will have weight gain and decreased libido
User :   I am happy to do that but what about weight are you saying stay on sythroid and weight will stabilize
Doctor :   Yes once the dose stabilizes you will have results
User :   I was at 1.3 tsh last week on 50mcg is that good or should synthroid dose be lower or higher
Doctor :   No modifactions required now
Doctor :   You are prescribed the startingh dosage
Doctor :   Plz wait for a month or even 2 months for better results
User :   ok so finally the synthroid and testosterone both are needed and likely to help me and thank you.
Doctor :   Yes for sure
Doctor :   But all required is time
Doctor :   And will also suggest you to moderate your outdoor activity
Doctor :   Involve in some extra outdoor activity
Doctor :   And fat restricted diet
User :   ok I will walk more outdoors and stay with the current doses prescribed including talkinig to my family md about starting testosterone.
Doctor :   Is there anything else i can help you with?
User :   no I really appreciate it I thought if I stay on this synthroidI will weigh 200 pounds next month!
Doctor :   No its always intial weight gain, but will sonn settle down
User :   ok thank you and have a good day. I appreciate your explanations.
Doctor :   Wishing you speedy recovery
Doctor :   Thanks for consulting me
Doctor :   Bye for now
User :   Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor